Alert archive / North Dakota / Wind Advisories in 2018
Wind Advisory 15, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 16, 2018, 2:42 AM MST for 5 counties in North Dakota. It took effect at Nov 16, 2018, 11:00 AM MST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2018, 2:42 AM MST (09:42 UTC)
- In effect from
- Nov 16, 2018, 11:00 AM MST
- Expired
- Nov 16, 2018, 1:27 PM MST
- In force
- 2 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Golden Valley County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 188 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
634 WWUS73 KBIS 160942 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 342 AM CST Fri Nov 16 2018 NDZ031-040-041-043-044-161745- /O.NEW.KBIS.WI.Y.0015.181116T1800Z-181117T0200Z/ Golden Valley-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Marmarth, Mott, New England, Bowman, and Hettinger 242 AM MST Fri Nov 16 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Bismarck has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MST this evening. * TIMING...Late this morning through early this evening. * WINDS...Becoming northwest increasing to 30 to 45 mph by mid afternoon. * IMPACTS...Driving will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ waa
2 follow-up statements
848 WWUS73 KBIS 161804 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1204 PM CST Fri Nov 16 2018 NDZ031-040-041-043-044-170200- /O.CON.KBIS.WI.Y.0015.000000T0000Z-181117T0200Z/ Golden Valley-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Marmarth, Mott, New England, Bowman, and Hettinger 1104 AM MST Fri Nov 16 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Late this morning through early this evening. * WINDS...Becoming northwest increasing to 30 to 45 mph by mid afternoon. * IMPACTS...Driving will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ PA
958 WWUS73 KBIS 162027 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 227 PM CST Fri Nov 16 2018 NDZ031-040-041-043-044-162130- /O.CAN.KBIS.WI.Y.0015.000000T0000Z-181117T0200Z/ Golden Valley-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Marmarth, Mott, New England, Bowman, and Hettinger 127 PM MST Fri Nov 16 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Wind Advisory. However, reduced visibility in light snow and northerly wind gusts to 30 mph are still possible this afternoon. Do not use cruise control in winter driving conditions. $$ PA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:16 AM MST, 26 minutes earlier.
Area forecast discussion, Nov 16, 2:16 AM MST, 26 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 316 AM CST Fri Nov 16 2018 .SHORT TERM...(Today and tonight) Issued at 303 AM CST Fri Nov 16 2018 Models are in good agreement in spreading snow across a large area of northwest into central North Dakota today. In addition, stronger winds will create more widespread blowing snow. As a result we will upgrade to a winter storm warning for heavy snow and blowing snow across central North Dakota where 6 to 8 inches of snow is expected, along with areas to briefly widespread blowing snow this afternoon. The winter weather advisory remains in effect for northwest, north central and southeast North Dakota. A wind advisory has been issued for the southwest where gusty winds but warmer temperatures will result in mainly a rain and snow mix. And we have added a few counties to the winter weather advisory across the south central. The warning is warranted due to more mesoscale banding that is now expected which will lead to increased snow amounts. Broad-scale lift will enter the region early this morning as an h500 trough moves through. Then low level frontogenetic forcing develops over northwest into south central North Dakota between 6 am and noon. Steep mid level lapse rates will lead to more efficient vertical motion above the frontogenetic forcing, and supersaturation is noted in the dendritic growth zone between -10 and -20c which should increase the snow rates. Add to the above, a strong push of cold air will enter the region with an 8-12 MB pressure rise that will support a period of gusty winds above the gradient wind level. Utilizing the Baggaley blowing snow model gives areas to briefly widespread blowing snow this afternoon and early evening. The precipitation will end fairly quickly by early evening as there will be no trough of warm air aloft (trowal) to keep the snow going. .LONG TERM...(Saturday through Thursday) Issued at 303 AM CST Fri Nov 16 2018 Much colder air will return in the early portion of the extended, Saturday and Sunday, under the influence of arctic high pressure. This period will also be dry. Another weak clipper system will track light snow across the north on Monday. This will be followed by a slow warming trend Tuesday through Thursday. Thanksgiving looks dry across the region with highs mainly in the 30s central and lower to mid 40s southwest. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1153 PM CST Thu Nov 15 2018 Scattered MVFR cloudiness across western and central ND to begin the 06Z TAF period. Periods of VFR ceilings 06-09 UTC. Late tonight a system will approach from the west bringing widespread MVFR-IFR ceilings and visibilities in snow to all TAF sites from west to east. Snow will begin in KISN and KDIK around 12 UTC and spread east through the morning hours. Periods of LIFR cigs and vsbys expected during the heaviest snow. Northerly winds pick up in the afternoon, keeping MVFR visibilities in blowing snow at TAF sites even after the snow ends. Winds will gradually diminish from north to south aft 00 UTC. && .BIS WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 8 PM CST /7 PM MST/ this evening for NDZ018>021-034>036-047. Winter Weather Advisory until 8 PM CST /7 PM MST/ this evening for NDZ003-011-012-022-023-032-033-037-042-045-046-048-050-051. Winter Weather Advisory until 8 PM CST /7 PM MST/ this evening for NDZ001-002-009-010-017. Wind Advisory from 11 AM this morning to 7 PM MST this evening for NDZ031-040-041-043-044. && SHORT TERM...WAA LONG TERM...WAA AVIATION...TWH
Hazardous weather outlook, Nov 15, 9:02 PM MST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1002 PM CST Thu Nov 15 2018 NDZ004-005-012-013-025-031>033-040>045-170415- Bottineau-Rolette-McHenry-Pierce-Foster-Golden Valley-Billings- Stark-Slope-Hettinger-Grant-Bowman-Adams-Sioux- 1002 PM CST Thu Nov 15 2018 /902 PM MST Thu Nov 15 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003-011-018>023-034>037-046>048-050-051-170415- Renville-Ward-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-Morton- Burleigh-Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1002 PM CST Thu Nov 15 2018 /902 PM MST Thu Nov 15 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Winter Weather Advisory has been issued for Friday. Snowfall amounts of 3 to 6 inches, with locally higher amounts, are forecast by Friday afternoon. Blowing snow will develop Friday afternoon. Travel may become hazardous. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-002-009-010-017-170415- Divide-Burke-Williams-Mountrail-McKenzie- 1002 PM CST Thu Nov 15 2018 /902 PM MST Thu Nov 15 2018/ This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...Tonight A Winter Weather Advisory is in effect from late tonight through Friday afternoon. Snow will develop late tonight across northwest North Dakota and continue into Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snowfall amounts of 3 to 6 inches, with locally higher amounts, are forecast by Friday afternoon. Blowing snow will develop. Travel may become hazardous. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:03 AM MST | Winter Storm Warning | BIS | Burleigh, Dunn, Grant, Kidder, Logan, Mercer and 2 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.